Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
157 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Well controlled diabetic, memory issues, lethargic, TSH level normal. On thyronorm. Should I take phosphatidylserine?

At 84 yrs, well controlled diabetic since 12yrs (HbA1c:5.7), i take Mclazide-M(1-1), Amlomet-5Mg(1), MitocalCCM, Ecosprin-75mg, Mitovit(night)
Am also on Thyronom-25 as my TSH hovers at 7.6 (T4:9.4, T3:78) since 4 years (with all other FreeT parameters diagnosed as ok by the doc 3 yrs back).

I have a problem of lethargy & memory , due to which i do not remember to take the Thyronom early morn as recommended ...
Is this the cause of my lethargy and memory problems?
Do none of the above supplements aid in keeping my memory good... or is it just attributed to age.
Can you suggest a good supplement to keep me stronger - Should i take PS (phosphotydylserine) supplements or some such Harmless,Noncontradicting medical advances to get a smile on my face and participate more proactively in conversations.
Amy
Tue, 24 Sep 2013
Report Abuse
Question is related to
Diseases and Conditions ,  
Drug/Medication
Medical Topics ,  
General & Family Physician 's  Response
Hello,
Your TSH levels are still high which indicates that your thyroid status is mot controlled and could be one reason for your lethargy and memory loss.
Other reasons could be due to lack of VIT B12 ( common with people taking metformin ) and advancing age.
Controlling thyroid and taking injectable VIT B 12 should help you.
PHOSPHATIDYLCHOLINE is generally given for liver support but might have some role in people suffering from Alzheimer's.
Thanks
I find this answer helpful
General & Family Physician Dr. Syed Zia Hussain's  Response
Hi there,
Thank you for writing to us.
I personally am of the opinion that your lethargy and fatigue that you are experiencing along with the memory problem may very well be due to being on inadequate dose of Thyronom.
The reason why I say this is because you mentioned that your TSH hovers around 7.6 which in itself is on the higher side because the normal TSH according to recent guidelines is 0.3 to 3.
You do need to be on a higher dose of Thyronom as far as I am concerned.
Your diabetes control is excellent like you mention so I do not think that is the cause.
I also do not think that you need any supplements like you mention. I think that you require a good/excellent control of your thyroid problem.
Kindest Regards
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

hello doctor , i am 16 year old girl having hypothyroidism from last 5 years. i was asked to take 50/75 mcg thyronorm on alternate days.as after...

Recent questions on  Tsh

doctor1 MD

Diagnosed with Hypothyroidism Nov 2009 at 54 years with TSH 11.98,FT4 0.9. Symptom leading to diagnosis was abnormal vaginal bleeding in menopause....

doctor1 MD

Hi Dr. Manoranjan, I was diagnosed with hypothyroidism in February of this year. I do have lab-work from 2009 showing a spiked level of TSH (my...

doctor1 MD

Hi, my self Shazia from India I m 30 year old and recently diagnosed thyroid positive Dr. Suggest me Thyronome 50 mg after 3 month my TSH level...

doctor1 MD

tsh is 5.69 ya sir esr is 51mm/1st hour, tlc isn10.96,rb sugar is 106mg/dl,urine sugar nil .himoglobin is 10%am asking is there any problem with...

doctor1 MD

i have been gone through the medical healthch check-up.I need your input over the attached reports. Please answer the following of my concerns : 1....

doctor1 MD

My Mother has gone through the medical health check-up.I need your input over the attached reports.

doctor1 MD

i have been gone through the medical heatch check-up.I need your input over the attached reports.